MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYANAMICS / MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIODYANAMICS / MINI STICK MAX; VESSEL DILATOR
Catalog Number H965457491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device from the reported event was returned to (b)(4).It has been forwarded to the manufacturer, intromed, for evaluation along with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported a micro puncture sheath broke off in an occluded graft in the patient.The physician left it in place, as it was not considered to be at risk of migration.A used sample has been returned to (b)(4) for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the ministicks product family and the failure mode, "sheath fractured/migrated." no adverse trend was identified.Returned for evaluation was one sheath hub with approximately ½ inch of tubing attached.It was forwarded to angiodynamics' supplier, intromed, along with a supplier corrective action request (scar).Intromed's review of the sample under magnification confirmed that the sheath tubing was not snapped or fractured at the hub junction as described in the complaint description, but rather tubing was fractured/tore at the location approximately 1.5 to 2.0 centimeters below the molded hub joint (tubing tensile failure).Additional magnified inspection of the failure location found that the tear appeared to have propagated from a nick or slice in the tubing {consistent with a cut that would be formed with a scalpel} as indicated by the clean, straight cut edges traveling at an angle distally through at least one half of the sheath tube.Review of a similarly reported complaint event showed that the most likely root cause of the damage was a cut or slice from a sharp cutting instrument such as scalpel followed by tensile load significant enough to cause separation in the sheath tubing segment.Intromed also reviewed their dhr records for the noted lots and found no discrepancies related to this defect during manufacturing.(b)(4).

Brand Name
ANGIODYANAMICS / MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5973551
Report Number1317056-2016-00146
Device Sequence Number16253801
Product Code DRE
UDI-Device IdentifierH965457491
UDI-PublicH965457491
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberH965457491
Device Lot Number5004526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;